MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW
Model Number 25-872-11-91
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
During implantation of the screw the head of the screw broke off.Doctor attempted to remove the screw but with no success.Doctor chose to leave the screw in the patient.The screw was 9/10 of the way in and was flush with the bone.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscope inspection of the screw head returned.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects.The device lot number was not provided by the customer therefore the device history records could not be reviewed.The results of the investigation conclude that the root cause for the breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6335646
Report Number9610905-2017-00013
Device Sequence Number1518449
Product Code JEY
UDI-Device Identifier00888118046772
UDI-Public(01)00888118046772
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K943347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-872-11-91
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR